Arkansas, 2025Flash Flooding in Arkansas, September 22 to 24, 2025
September 22 to 24, 2025 · NWS LZK · 7 events in 3 counties and zones
A stationary front across northern Arkansas and an approaching outflow boundary from the northwest led to the development of an MCS which led many areas receiving rainfall via training and multiple accounts of flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front across northern Arkansas and an approaching outflow boundary from the northwest led to the development of an MCS which led many areas receiving rainfall via training and multiple accounts of flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 22, 5:44 AM CST, 31 minutes earlier. Its key messages:
- Issued at 145 AM CDT Mon Sep 22 2025 -Strong to severe storms with multiple rounds posing a flash flood threat will be possible across central to northern Arkansas overnight through Monday morning. -Areas of rainy conditions continuing through mid-week, with more widespread rains Tuesday into Wednesday. -Cooling temperatures to at or below normal levels going into late this week.
Area forecast discussion, Sep 22, 5:44 AM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
644 AM CDT Mon Sep 22 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 145 AM CDT Mon Sep 22 2025
-Strong to severe storms with multiple rounds posing a flash flood
threat will be possible across central to northern Arkansas
overnight through Monday morning.
-Areas of rainy conditions continuing through mid-week, with more
widespread rains Tuesday into Wednesday.
-Cooling temperatures to at or below normal levels going into late
this week.
&&
.DISCUSSION...
Issued at 145 AM CDT Mon Sep 22 2025
Training showers and storms across portions of western Arkansas
(currently the Crawford, Sebastian, Franklin, Logan and Johnson
County area) will pose a flash flood threat as cells continue to
form along a boundary that is in a favorable area for development
due to a strengthening LLJ across eastern Oklahoma and western
Arkansas. Stronger storms will additionally pose a strong to
severe wind and small hail threat. CAM's continue to struggle with
storm evolution/maintenance going into the morning hours, but
general thinking is showers and storms will continue to push
eastward across Arkansas through daybreak. At that point, more
uncertainty in storm evolution exists heading into the afternoon
hours, where CAM's generally show a downward trend in activity,
but cannot rule out activity extending into portions of central to
southern Arkansas later today. Temperatures are expected to
generally cool back towards normal levels (low to mid-80s for
central Arkansas) through early week.
Heading into the middle of the week, a mid-level disturbance
moving across the Central Plains will aid in strengthening low
pressure across that general region, with a cold front moving
across Arkansas Tuesday into Wednesday. This will bring the next
round of widespread rains to the region and, depending on timing,
could result in the opportunity for strong to severe storms along
and ahead of the front. Post front, much cooler temperatures are
expected to settle into the region, where highs in the 70s and 80s
will continue through the end of the week.
Quieter weather is anticipated going through this weekend and into
next week as high pressure builds across the region, resulting in
slight warming temperatures back towards normal levels.
&&
.AVIATION...
(12Z TAFS)
Issued at 645 AM CDT Mon Sep 22 2025
Periods of shower and storm activity throughout the forecast
period will be the main aviation challenge. Most activity is
currently remaining outside of the terminal reach, but general
southerly movement of showers and storms should result in VCSH
becoming -RA/-TSRA for periods this morning and into the
afternoon. Convection is generally expected to dissipate going
into the evening hours, resulting in improving
ceilings/visibilities during this period. Some lingering showery
activity across northern Arkansas may keep some lowered ceilings
for the northern terminals, with an MCS possibly impinging on
northwestern Arkansas towards the end of the period. Areas that
remain mostly clear and receive some precipitation may see some
IFR/LIFR ceilings in visibilities during the overnight hours
tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 84 66 82 67 / 80 60 80 90
Camden AR 88 69 91 70 / 40 20 40 60
Harrison AR 82 65 76 65 / 70 60 90 90
Hot Springs AR 85 68 88 68 / 70 30 60 80
Little Rock AR 85 71 87 71 / 70 40 60 80
Monticello AR 91 71 93 72 / 30 20 30 50
Mount Ida AR 83 68 87 68 / 70 30 60 80
Mountain Home AR 83 66 78 65 / 70 50 90 90
Newport AR 84 69 83 69 / 80 60 80 90
Pine Bluff AR 88 70 91 70 / 50 30 40 60
Russellville AR 84 69 84 69 / 80 40 80 90
Searcy AR 85 68 86 69 / 80 50 80 80
Stuttgart AR 85 70 87 70 / 60 40 50 70
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...77
LONG TERM....77
AVIATION...77
In the hours before
Special weather statement, Sep 22, 2:11 AM CST, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
311 AM CDT Mon Sep 22 2025
ARZ121-130-230-220900-
Western and Northern Logan County AR-
Southern and Eastern Logan County AR-Southern Johnson County AR-
311 AM CDT Mon Sep 22 2025
...A strong thunderstorm will impact portions of northeastern Logan
and southwestern Johnson Counties through 400 AM CDT
...
At 311 AM CDT, Doppler radar was tracking a strong thunderstorm over
Denning, or 7 miles southeast of Ozark, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clarksville... Paris...
Subiaco... Hartman...
Scranton... Ratcliff...
Hoyt... Hinkle...
Midway in Logan County... Spadra...
Lake Dardanelle... Coal Hill...
Caulksville... Morrison Bluff...
New Spadra... Roseville...
Union City... Wilkins...
Carbon City... Dublin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3532 9381 3543 9381 3540 9379 3538 9376
3536 9375 3537 9373 3537 9372 3538 9371
3549 9370 3550 9346 3518 9349 3532 9392
TIME...MOT...LOC 0811Z 281DEG 20KT 3540 9378
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
73Flash Flood, Logan
- When
- September 22, 6:15 AM CST
- Where
- Logan County, 1.07 mi NW of Wilkins to 1.06 mi NW of Wilkins
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.342, -93.632
Multiple roads were impassable due to high water near the community of Wilkins.
Flash Flood, Logan
- When
- September 22, 7:00 AM CST
- Where
- Logan County, 0.73 mi N of New Blaine to 0.82 mi N of New Blaine
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.291, -93.421
A few county roads in the vicinity of New Blaine were flooded and impassable.
Flash Flood, Logan
- When
- September 22, 7:00 AM CST
- Where
- Logan County, 0.99 mi NNE of Subiaco to 0.7 mi NE of Subiaco
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.293, -93.642
Multiple county roads were flooded in and around the town of Subiaco.
Flash Flood, Logan
- When
- September 22, 8:00 AM CST
- Where
- Logan County, 0.94 mi NE of Hubert to 0.74 mi NNE of Hubert
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.240, -93.409
A water rescue took place in the community of Shady Grove after a car drove into high water and became stranded in the flood waters. No reports of injuries from this event.
Flash Flood, Johnson
- When
- September 23, 5:15 PM CST
- Where
- Johnson County, 0.89 mi NE of Oark to 1.25 mi NE of Oark
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.690, -93.570
Flood waters approached the school in the town of Oark.
Flash Flood, Johnson
- When
- September 23, 6:30 PM CST
- Where
- Johnson County, 0.73 mi N of Oark to 0.53 mi NNE of Oark
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.691, -93.581
The rock wall around the outside of the school in the town of Oark was pushed over by flood waters. The flood waters then entered the gym within the school causing an unknown amount of damage.
Flash Flood, Calhoun
- When
- September 24, 2:06 PM CST
- Where
- Calhoun County, 1.24 mi ESE of Woodberry to 1.61 mi SE of Woodberry
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 33.571, -92.501
Portions of Arkansas Highway 203 were covered by high water deeming them impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, September 22, 20252 deaths · 1 event
- Hail and Damaging Winds in Wisconsin, September 22, 20251 death · $5,000 · 2 in hail · 9 events
- Hail and Damaging Winds in Oklahoma, September 22 to 24, 2025$150,000 · 2.5 in hail · 15 events
- Tornado and Hail in Wisconsin, September 22, 2025$225,000 · EF0 · 6 events
- Tornado and Damaging Winds in Kentucky, September 22, 2025$103,000 · EF0 · 3 events
- Debris Flows in Colorado, September 22, 2025$45,000 · 4 events
- Tornadoes and Hail in Michigan, September 22, 2025EF1 · 4 events
- Damaging Winds in Kentucky, September 22, 2025$15,000 · 50 kt wind · 6 events
- Hail in Nebraska, September 22, 20252 in hail · 13 events
- Damaging Winds in Alabama, September 22, 20251 injured · $7,000 · 52 kt wind · 3 events
- Damaging Winds in Mississippi, September 22, 2025$15,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Iowa, September 22, 20251 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1287355, 1287356, 1287357, 1287366, 1287508, 1287509, 1287510.